Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Suffering from phobia, anxiety, IBS. Had asthma attack previously. Prescribed medicines for anxiety. Causes sleepiness. Suggestions?

Hi, I m suffering from a Phobia , anxiety and IBS . I had a bad asthma attack 4 Years ago now whenever i m a little short in breath i feel that i would die and that starts my anxiety. My dad diess few months back he use to handle these situation very well as i use to rely on him but now there is no one. I feel lost every time when ever i get this anxiety. I went to a Psychiatrist and he prescribed me Zaptra 12.5 but that makes me very sleepy and also he prescribed an SOS medicine Epitril MD 0.5. Idont know what to do. My job is at stake because of these issues.
Asked On : Sun, 24 Mar 2013
Answers:  2 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

You have been suffering from Phobia, Anxiety, and IBS. You had asthma attack about 4 year back, and now due to that attack when ever you have breathlessness you have fear of death. This is nothing but Anticipatory Anxiety. Now you are not able to handle the situation by your own. You were on zaptra 12.5 and it caused excessive sleep. Now you are on clonazepam (epitril) which is anti anxiety at low doses but it may also cause sleepiness.
I would suggest you to visit your Psychiatrist and take opinion regarding other medicines like Fluoxetine, Sertaline. These medicines especially fluoxetine are very nice anti anxiety drugs as well as they also cover phobia. They don't cause sedation and sleepiness. In fact they are a little activating and are advised to take in morning only.
Please don't take undue stress and visit your Psychiatrist for opinion. Try yoga and relaxation exercises at home.

Dr. Seikhoo Bishnoi
Answered: Tue, 26 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. I understand your concern with a multitude of anxiety and psychosomatic disorders. You are on a combination of paroxetine, a SSRI and clonazepam, a sedative benzodiazepine. If you find paraxetine sedating, you can discuss with your psychiatrist to a suitable alternative anxiolytic medication like fluoxtine/sertraline.
We have a wide variety of anti-anxiety medication and hence a suitable medication can always be arrived at with time. There is no reason to worry. Wish you good health.
Dr Sundar
Answered: Wed, 27 Mar 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor